Will the small, dark gray dot on my upper cheek go away from the cannula insertion after Restylane two weeks ago?
Doctor Answers 4
Dark Spot After Cannula/Restylane--Normal Cannula Side Effects, lasers, microneedling/PRP, skin care if needed
This sounds like a small bruise which will resolve. If necessary it could be treated with a combination of lasers, microneedling/PRP and skin care. Consult your Dr. if it doesn't disappear on its own. Best, Dr. Emer
Cannulas cannot be inserted without opening the skin, usually with a small scalpel blade and this may lead to a small bruise which is probably what this is and should go away by itself
Gray dot at cannula insertion site after Restylane injection
Usually any small mark at the cannula entry site disappears within a few days. Sometimes there is a bruise at the cannula entry site. Sometimes a bruise can leave a stain due to iron deposition in the skin. Without seeing photos it's not possible to say for sure. If it persists, return to see your injector. Sometimes laser can be done to make a mark disappear.
You might also like...
Facial fillers and cannula insertion site.
Facial fillers are injected to improve the contours of the face. They may be injected with a sharp needle or blunt cannula. When using a cannula, the skin is poked with a sharp needle and then the blunt cannula is passed through it multiple times. This may cause a tiny bruise at the entry site. Overtime this will heal and fade.
The most important strategy to help it heal: avoid the sun. Just like any new wound or cut on the skin, avoiding the sun will help it heal without pigment issues. If there are any questions regarding your filler injection, I would always encourage my patients to bring it up. Safety comes first.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.